Home > Oncology > Immune checkpoint inhibitors tied to ophthalmic adverse events

Immune checkpoint inhibitors tied to ophthalmic adverse events

Journal
British Journal of Ophthalmology
Reuters Health - 30/09/2020 - While ophthalmic adverse events are rare with immune checkpoint inhibitors these side effects may be more common than previously thought, a recent study suggests. Researchers examined data on 996 patients who took immune checkpoint inhibitors from January 1, 2010 to February 29, 2020 at a single medical center. Overall, 28 patients (2.8%) saw an eye care provider for an ophthalmic side effect. Among the 13 patients (46%) with data available for a mean follow-up period of 20 months, the ophthalmic side effects resolved without discontinuing cancer treatment in 12 (92%). "We have known for a while now that these drugs can have ocular adverse events including uveitis," said Dr. Mahyar Etminan, Associate Professor of Ophthalmology, Medicine and Pharmacology at the University of British Columbia in Canada. "What this study adds is that for most patients these adverse events could be controlled without stopping the drugs," Dr. E...


Please login to read the full text of the article.


If you have no account yet, please register now.





Posted on